MAUDE Adverse Event Report: CARDINAL HEALTH MONOJCT 60ML SYR L-SLIP RP; SYRINGE, PISTON

CARDINAL HEALTH MONOJCT 60ML SYR L-SLIP RP; SYRINGE, PISTON
Model Number 8881560224
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
Customer reports: they syringe leaks from both ends like they are not sealing properly with the plunger inserted.They tried about half of the box and every syringe is leaking.
 
Additional Manufacturer Narrative
The device history record (dhr) for lot 234646x was reviewed.During the manufacturing of the syringe assemblies, 1,056 syringes were visually inspected, and 429 syringes were physically tested with 0 defects recorded relating to this customer report.The dhr for the lot control indicates that product and specification requirements were met with no non-conforming product identified relating to this customer report.The manufacturing site received sixteen 60ml regular tip syringes in a unit carton with the top panel of the unit carton removed.A complete investigation was performed.A visual inspection to the quality inspection standard was conducted.One of the syringe samples was unpackaged.One heat stake between the cap and sleeve was broken on one of the samples.Illegible lot number on the syringe cap was identified on one of the samples received.A slight blemish was identified on the luer tip on two of the syringe samples.Leak testing was performed on all sixteen syringes.The leak test is conducted to verify the syringe draws, holds, and expels fluid properly by inserting the syringe into a rubber block for resistance.The two syringes with the blemish on the luer tip failed the leak testing.Four deficiencies can be confirmed.Two leaking syringe, 1 broken heat stake, and 1 illegible cap print.The most probable cause for the blemish/damaged luer tip that leaks could be from a damaged luer insert in the mold.One possible cause for broken heat stake on one side between the cap and sleeve could be from a jam up in the orientator on the process.If a jam up occurred and the machine operator did not detect a flaw, it would be packaged into accepted product.One possible cause for the missing cap print could be from grease or silicone residue which may have gotten onto the cap during the injection molding process.Sometimes silicone is sprayed in the mold at machine start up if parts are sticking in the mold.Several shots are scrapped prior to saving accepted parts.If enough parts were not scrapped, some residual silicone spray could be present on the cap.During the manufacturing process, the video jet printing of the syringe size and lot number information on the cap can be smeared or wiped off.Process controls are in place to ensure that personnel are trained and certified in the operation of the molding, printing, assembly, and packaging equipment.Personnel are trained and certified in the process of product evaluation and documentation requirements.During manufacturing, process inspectors inspect product at periodic intervals to ensure it meets acceptable quality limits (aql).Process inspectors are required to conduct visual and physical evaluations at prescribed intervals and cannot release product unless the required aql has been met per the specification.Procedures and standard work instructions exist for the set-up, operation, and maintenance of the molding machines and assembly machines.Cleaning and maintenance requirements are defined and implemented to ensure continuing process capability.Per procedure, complaint trends are evaluated during the monthly corrective/preventative action (capa) meeting to determine if a capa is warranted.At this time, there is not enough information and a capa will not be initiated.

Brand Name
MONOJCT 60ML SYR L-SLIP RP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
1222 sherwood rd
norfolk NE 68701
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16764697
Report Number1915484-2023-01312
Device Sequence Number2959425
Product Code FMF
UDI-Device Identifier10884521012264
UDI-Public10884521012264
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8881560224
Device Catalogue Number8881560224
Device Lot Number234646X
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer04/14/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown